It is currently Sat Aug 19, 2017 10:51 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 9 posts ] 
Author Message
 Post subject: Ups and Downs
PostPosted: Sat Jun 23, 2012 1:52 am 
Offline
Average Poster
Average Poster
User avatar

Joined: Sat Jun 23, 2012 1:15 am
Posts: 19
Suboxone has been great to me. It really has given me a chance to turn my life around. Im on 6mg and have been for about 3 months. Sometimes throughout the day i have sorta ups and downs. Ill take my morning dose and feel up, happy, want to do things, clean etc. but a few hours later, ill be down, lazy, feeling some kind of cravings [mild], and depressed. then, ill take my night dose, totally fine again, then few hrs later, down again! Whats wierd is sometimes i feel if i eat a meal an hr or so after taking my dose, i feel the "down" feeling come on faster! Has anybody felt this way? or am i overthinking it? Its possibly in my head!


Top
 Profile  
 
 Post subject:
PostPosted: Sat Jun 23, 2012 3:34 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Apr 27, 2009 12:47 am
Posts: 1496
I think at a lower dose like 6mgs, especially when you are doing split dosing, it's pretty normal to feel more of an up and down response as your dose kicks in and then wears off. I certainly remember that feeling as I was tapering.

Are you ok with it? What I mean is does it work ok for you, or are you feeling some cravings? Ideally you'd be able to just dose once a day and forget about it and you'd be at a dose that keeps a stable blood level, above the ceiling, so that you don't have those ups and downs. Achieving that stability helps a lot of us let go of the need to feel that up-and-down cycle and break the habit of taking a pill when we feel down. Does that make sense?

I understand the desire to stay on a lower dose of Sub, I was the same way myself. If the up and down isn't bothering you or inhibiting your recovery then it's probably not a problem. Sometimes just understanding why it happens is good enough. If it is bothering you though, you might want to talk to your doctor about it. Dosing once a day or having a higher dose might eliminate the issue.

_________________
You can't stop the waves, but you can learn to surf.

-Jack Kornfield


Top
 Profile  
 
 Post subject:
PostPosted: Sat Jun 23, 2012 3:48 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Fri Mar 12, 2010 12:43 am
Posts: 1019
Location: Buffalo New York
I def felt the ups and downs while on suboxone that's for sure that is till i no longer felt emotions at all. But I can relate with you about the suboxone Waring off quicker the sooner I eat after my dose. I don't know if it was in my head or what.

_________________
Yes these drugs saved our life's. But does that mean we have to give the rest of our life to these drugs?


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Sat Jun 23, 2012 10:43 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Sat Jun 23, 2012 1:15 am
Posts: 19
Hmmm ill try dosing once a day, 6mgs and see if that helps with the "ups and downs" I hope it does! thanks for the advice!

As for the eating after dosing, im really perplexed on that one. Maybe its my metabolism? I'm a 5'6, 115 pound, 22 yr old. I can eat whatever and not gain a pound :/ It runs in the family. That could be the problem too


Top
 Profile  
 
 Post subject:
PostPosted: Wed Jun 27, 2012 12:17 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
Hey Love...

The ups and downs you are feeling seem to directly correlate to the levels of buprenorphine in your blood throughout the day.

What's happening is that shortly after you dose, your peak levels of buprenorphine are matching your tolerance, and providing you with a high enough level of bupe in your blood to quell your addiction and your brain's need / desire for opioids. However shortly after that levels begin to fall, and it's not long before you start to feel mild withdrawal. These symptoms get worse until your trough level, the lowest point of Sub in your blood through the day, just before your next dose.

The fact that eating a meal after you dose speeds this up indicates that activating your metabolism with food may be speeding up the metabolism of bupe a little.

Taking a larger dose once daily may assist with this problem, especially in the weeks after you begin to do it. Your peak levels will be significantly higher after dosing. If by night time when you sleep your levels are still high enough that your withdrawal will be minimal if any ... then any symptoms you will experience over 24 hours should come after you go to sleep.

What happens for me though when I dose once daily is that, because I burn through my dose quicker than most, I get the feeling my trough levels drop lower than when I have split dosing. Instead of having two periods of barely noticeable withdrawal in the morning and evening, I have one period of noticeable withdrawal when I wake up. It's enough to make me not want to get out of bed in the morning. That's why I choose to split dose.


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jun 28, 2012 5:26 pm 
Offline
Long Time Member
Long Time Member

Joined: Sun Mar 27, 2011 9:45 pm
Posts: 833
hi love '. ya i'm one who go's through this thing every day to. tear3 wrote--
The ups and downs you are feeling seem to directly correlate to the levels of buprenorphine in your blood throughout the day.

What's happening is that shortly after you dose, your peak levels of buprenorphine are matching your tolerance, and providing you with a high enough level of bupe in your blood to quell your addiction and your brain's need / desire for opioids. However shortly after that levels begin to fall, and it's not long before you start to feel mild withdrawal. These symptoms get worse until your trough level, the lowest point of Sub in your blood through the day, just before your next dose.

The fact that eating a meal after you dose speeds this up indicates that activating your metabolism with food may be speeding up the metabolism of bupe a little.

Taking a larger dose once daily may assist with this problem, especially in the weeks after you begin to do it. Your peak levels will be significantly higher after dosing. If by night time when you sleep your levels are still high enough that your withdrawal will be minimal if any ... then any symptoms you will experience over 24 hours should come after you go to sleep.
o. t tear3 i'm going to bring this up with my doc' do you think he will understand :o

_________________
Humor is one of the best qualities in life of intelligents breeze1.wmv utube untitled 26 (2) utube just me and my music


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jun 28, 2012 7:29 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
I think so Johnboy docs gotta have some kinda intelligence to get to where they are.

But it'd only be relevant if you find your moods relate directly to your daily dosing. Sometimes us bipolar people are just moody anyway!


Top
 Profile  
 
 Post subject:
PostPosted: Fri Jun 29, 2012 3:02 pm 
Offline
Long Time Member
Long Time Member

Joined: Sun Mar 27, 2011 9:45 pm
Posts: 833
Thanks' i'll keep it in check :lol:

_________________
Humor is one of the best qualities in life of intelligents breeze1.wmv utube untitled 26 (2) utube just me and my music


Top
 Profile  
 
 Post subject:
PostPosted: Sat Jun 30, 2012 1:24 am 
Offline
Average Poster
Average Poster
User avatar

Joined: Sat Jun 23, 2012 1:15 am
Posts: 19
Hey guys. Ive been dosing once a day and it seems my mood is a little better which is good. I still have ups and downs and severe irritability. My doc thinks i may need a medication squeak. So ill see him next week and see what he thinks. Thanks for help!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 9 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group